Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 49, NWS Chicago, IL

June 28, 2012Cook County, Will County, Illinois; Lake County, Indiana

NWS Chicago, IL issued this severe thunderstorm warning at Jun 28, 2012, 7:27 PM CDT for Cook County, Will County, Illinois; Lake County, Indiana. It was in force for 63 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2012, 7:27 PM CDT (00:27 UTC)
Expired
Jun 28, 2012, 8:30 PM CDT
In force
63 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Cook County, IL, Will County, IL, Lake County, IN

The radar

The Chicago radar (KLOT), 36 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:28 PM CDTHAIL 1Schererville, INNICKEL TO QUARTER SIZED HAIL.
Jun 28, 7:29 PM CDTHAIL 0.5Schererville, INPEA TO DIME SIZED HAIL.
Jun 28, 7:30 PM CDTHAIL 0.25Tinley Park, ILPEA TO DIME SIZE HAIL.
Jun 28, 7:30 PM CDTHAIL 2.5Dyer, INESTIMATED TENNIS BALL SIZED HAIL. LARGEST HAIL WAS JUST UNDER BASEBALL SIZE.
Jun 28, 7:31 PM CDTHAIL 2Dyer, INMOSTLY QUARTER-SIZED HAIL. 109 COURT AND NORTHGATE.
Jun 28, 7:31 PM CDTHAIL 2.75Dyer, INMOSTLY QUARTER-SIZED HAIL. 109 COURT AND NORTHGATE.
Jun 28, 7:33 PM CDTHAIL 1Orland Park, IL
Jun 28, 7:36 PM CDTHAIL 0.88Crown Point, INLEAVES AND SMALL BRANCHES FALLING FROM TREES DUE TO HAIL
Jun 28, 7:36 PM CDTHAIL 1.75Dyer, IN
Jun 28, 7:39 PM CDTHAIL 1Homewood, ILFELL FOR TWO MINUTES...183RD AND HIGHLAND
Jun 28, 7:40 PM CDTHAIL 0.251 S Orland Hills, IL
Jun 28, 7:42 PM CDTHAIL 0.75Mokena, ILDIME SIZED HAIL AT 191ST AND LAGRANGE.
Jun 28, 7:43 PM CDTHAIL 1Crown Point, ININTERSTATE 65 EXIT 249.
Jun 28, 7:45 PM CDTHAIL 0.25S Orland Hills, IL.375 MEASURED
Jun 28, 8:00 PM CDTHAIL 0.25Nne Park Forest, IL
Jun 28, 8:00 PM CDTHAIL 0.25Park Forest, ILLASTED 10 MINUTES.
Jun 28, 8:17 PM CDTHAIL 0.75Crete, ILPEA TO DIME SIZED HAIL
Jun 28, 8:21 PM CDTHAIL 0.75Crown Point, INNEAR I-65 AND IN-231.
Jun 28, 8:29 PM CDTHAIL 0.751 Nw Cedar Lake, IN
Jun 28, 8:32 PM CDTHAIL 11 Nw Cedar Lake, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2970 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
2175 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WUUS53 KLOT 290027
SVRLOT
ILC031-197-INC089-290130-
/O.NEW.KLOT.SV.W.0049.120629T0027Z-120629T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
727 PM CDT THU JUN 28 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COOK COUNTY IN NORTHEAST ILLINOIS...
  WILL COUNTY IN NORTHEAST ILLINOIS...
  CENTRAL LAKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 830 PM CDT

* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR NEW LENOX...AND MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS AFFECTED INCLUDE...
  MOKENA...TINLEY PARK...FRANKFORT...MATTESON...FLOSSMOOR...OLYMPIA
  FIELDS...PARK FOREST...GLENWOOD...UNIVERSITY PARK...CHICAGO
  HEIGHTS...PEOTONE...STEGER...SCHERERVILLE...ST. JOHN...CEDAR
  LAKE...CROWN POINT...LOWELL...LAKES OF THE FOUR SEASONS...OAK
  FOREST AND COUNTRY CLUB HILLS.

OTHER LOCATIONS AFFECTED...
FIRST MIDWEST BANK AMPHITHEATRE...GOVERNORS STATE UNIVERSITY...
ILLIANA MOTOR SPEEDWAY...LAKE COUNTY FAIRGROUNDS...LEWIS
UNIVERSITY...PRAIRIE STATE COLLEGE...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4130 8783 4157 8812 4166 8803 4163 8774
      4152 8754 4142 8722 4129 8722
TIME...MOT...LOC 0027Z 304DEG 35KT 4154 8790
WIND...HAIL 60MPH 1.50IN

$$

MDB
4 follow-up statements
666 
WWUS53 KLOT 290041
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
741 PM CDT THU JUN 28 2012

ILC031-197-INC089-290130-
/O.CON.KLOT.SV.W.0049.000000T0000Z-120629T0130Z/
WILL IL-COOK IL-LAKE IN-
741 PM CDT THU JUN 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LAKE...SOUTHEASTERN COOK AND EASTERN WILL COUNTIES UNTIL 830 PM
CDT...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
COUNTRY CLUB HILLS...OR NEAR TINLEY PARK...MOVING SOUTHEAST AT 50
MPH.

IN ADDITION...AT 735 PM CDT...INCH DIAMETER HAIL WAS REPORTED IN 
ORLAND PARK WITH THIS STORM.

LOCATIONS AFFECTED INCLUDE...
  MATTESON...FLOSSMOOR...OLYMPIA FIELDS...PEOTONE...PARK FOREST...
  UNIVERSITY PARK...GLENWOOD...CHICAGO HEIGHTS...STEGER...
  SCHERERVILLE...ST. JOHN...CEDAR LAKE...CROWN POINT...LOWELL...LAKES
  OF THE FOUR SEASONS...MARKHAM...HAZEL CREST...RICHTON PARK...
  HOMEWOOD AND MONEE.

OTHER LOCATIONS AFFECTED...
FIRST MIDWEST BANK AMPHITHEATRE...GOVERNORS STATE UNIVERSITY...
ILLIANA MOTOR SPEEDWAY...LAKE COUNTY FAIRGROUNDS...PRAIRIE STATE
COLLEGE...WILL COUNTY FAIRGROUNDS...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4130 8783 4156 8801 4164 8790 4163 8774
      4152 8754 4142 8722 4129 8722
TIME...MOT...LOC 0040Z 298DEG 42KT 4154 8775
WIND...HAIL 60MPH 1.50IN

$$

LENNING
585 
WWUS53 KLOT 290055
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
755 PM CDT THU JUN 28 2012

ILC031-197-INC089-290130-
/O.CON.KLOT.SV.W.0049.000000T0000Z-120629T0130Z/
WILL IL-COOK IL-LAKE IN-
755 PM CDT THU JUN 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LAKE...SOUTHEASTERN COOK AND EAST CENTRAL WILL COUNTIES UNTIL 830 PM
CDT...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MATTESON...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...
  FLOSSMOOR...OLYMPIA FIELDS...PARK FOREST...UNIVERSITY PARK...
  GLENWOOD...PEOTONE...CHICAGO HEIGHTS...STEGER...SCHERERVILLE...ST.
  JOHN...CEDAR LAKE...CROWN POINT...LOWELL...LAKES OF THE FOUR
  SEASONS...RICHTON PARK...HOMEWOOD...MONEE...FORD HEIGHTS...CRETE
  AND SAUK VILLAGE.

OTHER LOCATIONS AFFECTED...
FIRST MIDWEST BANK AMPHITHEATRE...GOVERNORS STATE UNIVERSITY...
ILLIANA MOTOR SPEEDWAY...LAKE COUNTY FAIRGROUNDS...PRAIRIE STATE
COLLEGE...WILL COUNTY FAIRGROUNDS...

THE FOLLOWING INTERSTATES MAY BE IMPACTED...

I-57 BETWEEN MILE MARKERS 326 AND 336.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4129 8722 4130 8783 4152 8790 4163 8774
      4152 8754 4142 8722
TIME...MOT...LOC 0054Z 303DEG 25KT 4153 8771
WIND...HAIL 60MPH 1.50IN

$$
LENNING
422 
WWUS53 KLOT 290110
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
810 PM CDT THU JUN 28 2012

ILC031-197-INC089-290130-
/O.CON.KLOT.SV.W.0049.000000T0000Z-120629T0130Z/
WILL IL-COOK IL-LAKE IN-
810 PM CDT THU JUN 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LAKE...SOUTHEASTERN COOK AND EAST CENTRAL WILL COUNTIES UNTIL 830 PM
CDT...

AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GLENWOOD...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...
  STEGER...ST. JOHN...SCHERERVILLE...CEDAR LAKE...CROWN POINT...
  LOWELL...LAKES OF THE FOUR SEASONS...FORD HEIGHTS...CRETE...SAUK
  VILLAGE...DYER...BEECHER AND LAKE DALECARLIA.

OTHER LOCATIONS AFFECTED...
GOVERNORS STATE UNIVERSITY...ILLIANA MOTOR SPEEDWAY...LAKE COUNTY
FAIRGROUNDS...PRAIRIE STATE COLLEGE...WILL COUNTY FAIRGROUNDS...

THE FOLLOWING INTERSTATES MAY BE IMPACTED...

I-57 BETWEEN MILE MARKERS 326 AND 336.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4129 8722 4130 8783 4149 8774 4158 8766
      4152 8754 4142 8722
TIME...MOT...LOC 0110Z 301DEG 17KT 4152 8761
WIND...HAIL 60MPH 1.50IN

$$

LENNING
604 
WWUS53 KLOT 290131
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
831 PM CDT THU JUN 28 2012

ILC031-197-INC089-290138-
/O.EXP.KLOT.SV.W.0049.000000T0000Z-120629T0130Z/
WILL IL-COOK IL-LAKE IN-
831 PM CDT THU JUN 28 2012


...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE...SOUTHEASTERN
COOK AND EAST CENTRAL WILL COUNTIES EXPIRED AT 830 PM CDT...

A WARNING HAS BEEN REISSUED FOR PORTIONS OF NORTHWEST INDIANA. THE 
STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF ILLINOIS.

LAT...LON 4129 8722 4130 8783 4149 8774 4158 8766
      4152 8754 4142 8722
TIME...MOT...LOC 0128Z 301DEG 17KT 4148 8751

$$

LENNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:57 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 28, 6:57 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
657 PM CDT THU JUN 28 2012

.DISCUSSION...
351 PM CDT

MAIN FORECAST CHALLENGES REMAIN BOTH IN THE NEAR TERM AND OVER THE
NEXT SEVERAL DAYS...WITH TEMPERATURE TRENDS AND PRECIP CHANCES
CONTINUING TO BE ISSUES WARRANTING CLOSE MONITORING.

IN THE NEAR TERM...THE MAIN STORY IS THE HEAT AND HEAT INDEX
VALUES CURRENTLY BEING REPORTED ACROSS THE CWA. WITH A VERY WARM
AIRMASS IN PLACE ACROSS THE REGION...TEMPERATURES HAVE SOARED INTO
THE UPPER 90S WITH SOME LOCATIONS REACHING THE 100 DEGREE MARK
OVER THE LAST COUPLE OF HOURS. TEMPERATURES HAVE BEEN ON TRACK FOR
MOST OF THE DAY...BUT WHAT HAS BEEN MORE SIGNIFICANT TODAY ARE THE
DEWPOINTS OUT AHEAD OF AN APPROACHING SURFACE TROUGH AND
ASSOCIATED COLD FRONT. AS WAS EXPECTED...MOISTURE POOLING OUT
AHEAD OF THIS SURFACE FEATURE HAS RESULTED IN A SIGNIFICANT
INCREASE IN DEWPOINTS WITH LOW TO MID 70S BEING REPORTED ACROSS
NORTHERN ILLINOIS AND EVEN SOME UPPER 70 DEWPOINT AIR BEING
REPORTED. THIS HAS RESULTED IN HEAT INDEX VALUES RIGHT AROUND 110
FOR MANY LOCATIONS IN THE CWA...WITH RELIEF COMING MORE TOWARDS
THE EARLY EVENING. STRONGER WEST SOUTHWEST FLOW OUT AHEAD OF THIS
SURFACE TROUGH HAS HELD THE LAKE BREEZE AT BAY TODAY...WITH NO
LAKE COOLING THUS FAR TODAY OUTSIDE OF FAR NORTHEAST LAKE COUNTY
IN ILLINOIS WHERE THIS BREEZE HAS FINALLY MADE SOME INWARD PUSH.
LATEST TIMING OF LAKE BREEZE AS WELL AS LATEST SHORT TERM
GUIDANCE....INDICATING THAT THIS BREEZE WOULD CONTINUE INLAND FOR
THE REMAINING PORTIONS OF NORTHEAST ILLINOIS BY THE 21-22Z TIME
FRAME WITH TEMPERATURES THEN FALLING IN THE 80S.

AFTER SOME COOLING TONIGHT POST FROPA...LOW TEMPERATURES IN THE
LOW TO MID 70S EXPECTED. ALTHOUGH A FRONT WILL PUSH THROUGH THIS
EVENING...TEMPERATURES TOMORROW ON THE BACKSIDE OF THIS SYSTEM
WILL NOT NECESSARILY BE TOO MUCH LOWER. 850 TEMPS IN THE RANGE OF
20-22C WILL BE EXPECTED TOMORROW WITH TEMPERATURES EXPECTED TO
RISE ONCE AGAIN BACK INTO THE 90S WITH UPPER 90S POSSIBLE ACROSS
THE SOUTHERN CWA...WITH LAKE COOLING KEEPING AREAS NEAR THE LAKE
IN THE 80S. THE MAIN DIFFERENCE ON FRIDAY WILL BE WITH THE SURFACE
DEWPOINTS WHERE DAYTIME MIXING WILL ALLOW FOR DEW POINTS TO FALL
INTO THE LOWER 60S AND UPPER 50S BY THE EARLY AFTERNOON. THIS WILL
HELP KEEP HEAT INDEX VALUES LOWER THAN TODAY BUT STILL IN THE 90S.
AN AREA WORTHY TO MONITOR WILL BE THE EXTREME SOUTHERN PORTION OF
THE CWA WHERE TEMPERATURES ARE EXPECTED TO BE THE HIGHEST. THE
FRONT WHICH WILL PUSH THROUGH THIS EVENING WILL STALL ACROSS THE
REGION TONIGHT INTO FRIDAY WITH DEWPOINTS SOUTH OF THIS FRONT
STILL STAYING AROUND 70. THIS COULD PROVIDE HEAT INDEX VALUES OF
100-105 SOUTH OF A LINE FROM FAIRBURY IN ILLINOIS EAST TO FOWLER
IN INDIANA. THEN FOR THE REMAINDER OF THE WEEKEND...THERE DOESNT
APPEAR TO BE ANY RELIEF IN SIGHT AS TEMPERATURES ARE EXPECTED TO
RISE INTO THE 90S BUT WITH LAKE BREEZE DEVELOPMENT EXPECTED TO
ALLOW FOR LAKE COOLING.

QUESTIONS STILL REMAIN FOR SHOWER AND THUNDERSTORM DEVELOPMENT
LATE THIS AFTERNOON INTO THE EVENING. THIS SIGNIFICANT WARMING
HELPING TO KEEP A CAP IN PLACE...LIMITING OVERALL DEVELOPMENT LATE
THIS AFTERNOON AS CAN BE SEEN LATEST RADAR IMAGERY WITH ONLY
ISOLATED SHOWERS NOTED. THERE DOES REMAIN AN OUTSIDE POSSIBILITY
INTO THE EARLY EVENING AS THIS TROUGH PUSHES THROUGH...WEAK MID
LEVEL FEATURE SHIFTS OVERHEAD...AND SOME WEAK COOLING ALLOW FOR
THE CAP TO BRIEFLY BREAK. ALTHOUGH CHANCES ARE DIMINISHING THIS
AFTERNOON...THERE DOES REMAIN A POSSIBILITY FOR THUNDERSTORMS
ACROSS FAR NORTHEAST ILLINOIS AND NORTHWEST INDIANA. WITH STRONG
INSTABILITY IN PLACE AND STRONGER WESTERLIES OVERHEAD...ANYTHING
THAT DOES DEVELOP STILL HAS THE POTENTIAL TO PRODUCE STRONG WINDS
AND LARGE HAIL. ANY CHANCES FOR THESE THUNDERSTORMS WILL DIMINISH
RAPIDLY INTO THE 7PM TIME FRAME THIS EVENING. AS A BOUNDARY WILL
REMAIN IN PLACE TONIGHT INTO FRIDAY AS WELL AS INTO THE
WEEKEND...THUNDERSTORM CHANCES ARE WARRANTED IN THE FORECAST.
DEVELOPMENT TONIGHT TO THE WEST OF THE CWA...COULD SHIFT EASTWARD
BY EARLY FRIDAY MORNING WITH SIMILAR SCENARIOS CONTINUING INTO THE
WEEKEND WITH THIS FRONT IN PLACE AND NORTHWEST FLOW USHERING IN
SEVERAL WAVES OF ENERGY.

RODRIGUEZ

&&

.CLIMATE...
908 PM CDT

...RECORD OR NEAR RECORD HIGHS POSSIBLE FOR THURSDAY JUNE 28TH...

THE CURRENT FORECAST HIGH IS 100 DEGREES FOR CHICAGO-OHARE AND 99 DEGREES
FOR ROCKFORD ON THURSDAY.

RECORD HIGHS FOR THURSDAY JUNE 28TH:

CHICAGO: 101/1971
ROCKFORD:103/1934

ALL-TIME JUNE RECORD HIGHS:

CHICAGO:  104...6/20/1988.
ROCKFORD: 106...6/1/1934.

ALL-TIME RECORD HIGHS:

CHICAGO:  105...7/24/1934
ROCKFORD: 112...7/14/1936

MDB/JEE

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* VICINITY THUNDERSTORMS EARLY THIS EVENING...ESPECIALLY AT MDW.

* WIND FORECAST ON FRIDAY...WITH ANOTHER LAKE BREEZE POSSIBLE
  LATER FRIDAY AFTERNOON.

* POTENTIAL FOR AN MCS TO DEVELOP ACROSS IOWA TONIGHT AND MOVE
  EAST SOUTHEASTWARD ACROSS PORTIONS OF ILLINOIS.

KJB

//DISCUSSION...UPDATED 00Z...

SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP WITHIN A VERY UNSTABLE
AIRMASS ACROSS PORTIONS OF COOK AND DUPAGE COUNTIES. THIS STORMS
WILL AFFECT KMDW AND KGYY FOR THE FIRST 30 TO 60 MINUTES OF THE TAF
PERIOD EARLY THIS EVENING...BEFORE THEY SHIFT TO THE SOUTH AND EAST
OF THE TERMINALS. KORD AND KDPA APPEAR TO BE DONE WITH THE
THUNDERSTORMS THIS EVENING.

AFTER THE CONVECTION MOVES OUT OF THE NORTHEASTERN ILLINOIS
TERMINALS EARLY THIS EVENING...IT APPEARS THAT THE CONVECTIVE
ACTIVITY WILL REMAIN TO THE SOUTH AND WEST OF THE TERMINALS TONIGHT.
AN MCS MAY DEVELOP ACROSS IOWA TONIGHT AS GOOD MOISTURE CONVERGENCE
SETS UP ALONG THE NOSE OF A LOW LEVEL JET. THIS ACTIVITY COULD
PROGRESS EASTWARD ACROSS ILLINOIS BY FRIDAY MORNING. HOWEVER...DUE
TO THE FACT THAT THIS ACTIVITY MAY TRACK TO THE SOUTH OF THE
TERMINALS...I HAVE LEFT THE MENTION OF THUNDER OUT OF THE TAFS AT
THIS TIME.

THE WINDS LOOK TO REMAIN LIGHT AND VRB TONIGHT INTO TOMORROW. THERE
APPEARS TO BE A GOOD POTENTIAL FOR ANOTHER LAKE BREEZE LATER
TOMORROW AFTERNOON WITH THE RELATIVELY LIGHT FLOW ACROSS THE AREA.
WITH THIS IN MIND...I ADDED A NORTHEASTERLY WIND TO ORD AND MDW
FRIDAY AFTERNOON.

KJB

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* HIGH CONFIDENCE ON THUNDERSTORMS MOVING SOUTH OF THE AREA EARLY
  THIS EVENING.
* LOW CONFIDENCE ON AN MCS AFFECTING THE TERMINALS LATE TONIGHT
  INTO EARLY FRIDAY...WITH BETTER POTENTIAL FOR THIS TO REMAIN
  JUST TO THE SOUTH OF THE TERMINALS.

KJB

//OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED 00Z...

SATURDAY AND SUNDAY...VFR. CHANCE TSRA.

MONDAY THROUGH WEDNESDAY...VFR. SLIGHT CHANCE TSRA.

KJB

&&

.MARINE...
246 PM CDT

A COLD FRONT MOVING S DOWN FAR SOUTHERN LAKE MI AT MID AFTERNOON
WILL CONTINUE SLOWLY TOWARD THE OHIO VALLEY BEFORE BECOMING
STATIONARY ACROSS CENTRAL IL AND SOUTHERN IN FRI. A MODERATE NW
BREEZE WILL FOLLOW THE COLD FRONT TONIGHT BEFORE BACKING TO THE
SW DURING FRI AS A WEAK RIDGE OF HIGH PRESSURE OVER THE DAKOTAS
AND UPPER MS VALLEY WILL WEAKEN AS IT SPREADS SE ACROSS THE
SOUTHERN LAKES REGION. WINDS WILL BE LIGHT SAT THROUGH MON NIGHT
WITH WEAK HIGH PRESSURE OVER THE WESTERN LAKES REGION. LOW
PRESSURE MOVES NE FROM THE DAKOTAS TO WESTERN ONTARIO MON AND MON
NIGHT THEN E ACROSS ONTARIO TUE AND TUE NIGHT. S TO SW WINDS WILL
INCREASE MODESTLY ON TUE AHEAD OF A COLD FRONT THAT WILL BE
MOVING THROUGH THE UPPER GREAT LAKES REGION LATE TUE NIGHT AND
WED.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
     ILZ032-ILZ033-ILZ039 UNTIL 8 PM THURSDAY.

IN...HEAT ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 8 PM
     THURSDAY.

LM...NONE.
&&
Hazardous weather outlook, Jun 28, 4:51 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
451 PM CDT THU JUN 28 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
292200-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
451 PM CDT THU JUN 28 2012 /551 PM EDT THU JUN 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

AN AIR POLLUTION ACTION DAY CONTINUES TONIGHT FOR THE GREATER
CHICAGO METROPOLITAN AREA AND PORTIONS OF NORTHWEST INDIANA.

A NARROW WINDOW OF ISOLATED THUNDERSTORMS REMAINS MAINLY FOR AREAS
IN FAR NORTHEAST ILLINOIS AND FAR NORTHWEST INDIANA ALONG AND
SOUTH OF A LINE FROM AMBOY TO CHICAGO THROUGH EARLY THIS EVENING
AS A COOL FRONT SAGS ACROSS THE AREA. WHILE THUNDERSTORMS ARE NOT
EXPECTED TO BE WIDESPREAD...ANY STORM WHICH MAY FORM WOULD HAVE
THE POTENTIAL TO PRODUCE SEVERE WEATHER INCLUDING WIND GUSTS IN
EXCESS OF 60 MPH AND HAIL TO 1 INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

TEMPERATURES WILL REMAIN IN THE 90S AWAY FROM THE LAKE MICHIGAN
SHORE THROUGH THE WEEKEND. AFTERNOON PEAK HEAT INDEX VALUES OF
AROUND 100 DEGREES ARE EXPECTED MAINLY SOUTH OF INTERSTATE 80
FRIDAY AND SATURDAY.

AN AIR POLLUTION ACTION DAY HAS BEEN DECLARED FRIDAY FOR THE
GREATER CHICAGO METROPOLITAN AREA AND PORTIONS OF NORTHWEST
INDIANA.

THERE IS A CHANCE OF PERIODIC SPOTTY THUNDERSTORMS EARLY FRIDAY
THROUGH SUNDAY...AND AGAIN MONDAY THROUGH WEDNESDAY. SOME OF THESE
STORMS COULD BE STRONG...WITH THE STRONGEST STORMS CAPABLE OF
PRODUCING DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF A LINE FROM
AMBOY TO CHICAGO IN NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-292200-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
451 PM CDT THU JUN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING.
WHILE THUNDERSTORMS ARE NOT EXPECTED TO BE WIDESPREAD...STORMS
THAT DO FORM COULD BE SEVERE WITH WIND GUSTS IN EXCESS OF 50 KNOTS
AND HAIL TO 1 INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF PERIODIC SPOTTY THUNDERSTORMS EARLY FRIDAY
THROUGH SUNDAY...AND AGAIN MONDAY THROUGH WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-292200-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
451 PM CDT THU JUN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY THIS
EVENING MAINLY OVER CENTRAL AND SOUTHERN LAKE MICHIGAN. SOME
STORMS COULD BE SEVERE WITH WIND GUSTS IN EXCESS OF 50 KNOTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF PERIODIC SPOTTY THUNDERSTORMS EARLY FRIDAY
THROUGH SUNDAY...AND AGAIN MONDAY THROUGH WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RODRIGUEZ

In the hours before

Local storm report, Jun 28, 5:35 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
535 PM CDT THU JUN 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             BARTLETT                41.98N 88.21W
06/28/2012  M0.25 INCH       DUPAGE             IL   TRAINED SPOTTER

&&

RC
Local storm report, Jun 28, 5:41 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
541 PM CDT THU JUN 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             5 SE ELGIN              42.00N 88.20W
06/28/2012  M1.00 INCH       COOK               IL   COCORAHS

            MINOR LEAF DAMAGE.

&&

RC
Local storm report, Jun 28, 7:00 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
700 PM CDT THU JUN 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             WORTH                   41.69N 87.79W
06/28/2012  M1.25 INCH       COOK               IL   TRAINED SPOTTER

            LARGEST HAIL IS HALF-DOLLAR SIZED...MIXED WITH DIME SIZED
            HAIL. REPORT FROM 117TH AND RIDGELAND.

&&

RC
Local storm report, Jun 28, 7:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
704 PM CDT THU JUN 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             CRESTWOOD               41.65N 87.74W
06/28/2012  E1.75 INCH       COOK               IL   TRAINED SPOTTER

            ESTIMATED HALF DOLLAR TO GOLF BALL SIZED HAIL. AT
            MIDLOTHIAN AND LARAMIE NEAR CRESTWOOD MIDLOTHIAN LINE.

&&

RC
Local storm report, Jun 28, 7:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
712 PM CDT THU JUN 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             ALSIP                   41.67N 87.74W
06/28/2012  E1.00 INCH       COOK               IL   PUBLIC

            I-294 AND CICERO AVENUE.

0657 PM     HAIL             ALSIP                   41.67N 87.74W
06/28/2012  E1.00 INCH       COOK               IL   PUBLIC

            NICKLE TO QUARTER-SIZED HAIL AT I-294 AND CICERO AVENUE.

0700 PM     HAIL             MIDLOTHIAN              41.63N 87.72W
06/28/2012  E1.75 INCH       COOK               IL   TRAINED SPOTTER

0703 PM     HAIL             MIDLOTHIAN              41.63N 87.72W
06/28/2012  E1.75 INCH       COOK               IL   TRAINED SPOTTER

            GOLF BALL SIZED AND LARGER. CICERO AVENUE AND 147TH
            STREET.

&&

BN
Local storm report, Jun 28, 7:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
726 PM CDT THU JUN 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             LANSING                 41.57N 87.55W
06/28/2012  M1.50 INCH       COOK               IL   TRAINED SPOTTER

            GOLF BALL TO PING PONG BALL SIZED HAIL FALLING.

&&

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:10 PM CDTAreal Flood AdvisoryLOTCook, Will68 min
Jun 29, 3:19 AM CDTHeat AdvisoryLOTFord, Iroquois, Livingston12 hr
Jun 29, 9:19 AM CDTSpecial Weather StatementLOTLaSalle, Lee56 min
Jun 29, 9:27 AM CDTSevere Thunderstorm WarningLOTDeKalb, Grundy, LaSalle, Lee, Ogle63 min
Jun 29, 10:25 AM CDTSevere Thunderstorm WarningLOTDeKalb, Grundy, Kane, Kendall, LaSalle35 min
Jun 29, 10:32 AM CDTSpecial Marine WarningLOT2 hr
Jun 29, 10:44 AM CDTSevere Thunderstorm WarningLOTCook, DeKalb, DuPage, Grundy, Kane, Kankakee and 3 more61 min
Jun 29, 11:51 AM CDTSpecial Weather StatementLOTKankakee39 min
Jun 28, 7:31 PM CDTSevere Thunderstorm WarningLOTJasper, Porter59 min
Jun 28, 8:29 PM CDTSevere Thunderstorm WarningLOTJasper, Lake, Porter51 min
Jun 29, 12:17 PM CDTSpecial Weather StatementLOTJasper, Porter43 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.